Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 137, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 29, 2001, 9:33 PM CDT for Childress County, Texas. It was in force for 12 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 29, 2001, 9:33 PM CDT (02:33 UTC)
- Expired
- May 29, 2001, 9:45 PM CDT
- In force
- 12 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Childress County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 9:33 PM CDT | Hail 0.75 | Carey, TX | |
| May 29, 9:43 PM CDT | Hail 0.88 | Kirkland, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 3:30 PM CDT | Tornado Watch | SPC | 7 hr |
| May 29, 7:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2215 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 17.2
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 9:25 PM CDT, 8 minutes earlier.
Area forecast discussion, May 29, 9:25 PM CDT, 8 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 925 PM CDT TUE MAY 29 2001 VERY IMPRESSIVE SUPERCELL MOVING EAST ACROSS THE NORTHEAST FORECAST AREA AT THIS TIME. APPEARS SEVERE THREAT WILL BE CONFINED TO THE EXTREME EASTERN COUNTIES FOR THE NEXT COUPLE HOURS. HAVE UPDATED ZONES TO REMOVE/LOWER POPS FOR FIRST PERIOD. ALSO MADE ADJUSTMENTS TO FIRST PERIOD WINDS TO ACCOUNT FOR MORE RAPID SOUTHWARD MOVEMENT OF FRONTAL BOUNDARY NOW IN THE NORTHERN PANHANDLE. PRESSURE RISES OVER SOUTHEAST COLORADO SUGGEST FRONT WILL CONTINUE MOVING SOUTH AS UPPER SYSTEM /PRESENTLY INDICATED IN WATER VAPOR LOOP ACROSS NORTHEAST NEW MEXICO/ TRANSLATES EAST OVERNIGHT. p .LUB...NONE. GLP
In the hours before
Special weather statement, May 29, 6:17 PM CDT, 3 hours 16 minutes before
TXZ021>032-292345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 617 PM CDT TUE MAY 29 2001 TORNADO WATCH #319 IS CANCELED FOR PARMER AND BAILEY COUNTIES. THE TORNADO WATCH WILL CONTINUE UNTIL 10 PM FOR THE FOLLOWING COUNTIES... CASTRO...LAMB...SWISHER...HALE...BRISCOE...FLOYD...HALL...MOTLEY... CHILDRESS AND COTTLE. MUCH DRIER AND MORE STABLE AIR HAS MOVED IN BEHIND THE DRYLINE INTO THE EXTREME NORTHWEST SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS PANHANDLE. THE MORE STABLE AIR WILL PRECLUDE THE DEVELOPMENT OF SEVERE THUNDERSTORMS FOR THIS AREA THIS EVENING. FURTHER EAST... ATMOSPHERIC CONDITIONS REMAIN FAVORABLE FOR SEVERE WEATHER... INCLUDING THE fPOSSIBILITY OF TORNADOES.
Special weather statement, May 29, 9:09 PM CDT, 24 minutes before
TXZ023>026-030>032-036>038-042>044-300240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 909 PM CDT TUE MAY 29 2001 TORNADO WATCH 321 IS CANCELED FOR SWISHER...BRISCOE...FLOYD... MOTLEY...CROSBY...DICKENS...GARZA AND KENT COUNTIES. THE TORNADO WATCH CONTINUES UNTIL 1 AM FOR THE HALL...CHILDRESS... COTTLE...KING AND STONEWALL COUNTIES. THE THREAT FOR SEVERE WEATHER HAS SHIFTED EAST TO THE EXTREME SOUTHEAST TEXAS PANHANDLE AND PORTIONS OF THE LOW ROLLING PLAINS. THUS...AREAS GENERALLY WEST OF A TURKEY TO ASPERMONT LINE HAVE BEEN DROPPED FROM THE TORNADO WATCH.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:04 PM CDT | Tornado Warning | LUB | Briscoe, Swisher | 41 min |
| May 29, 7:05 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens | 55 min |
| May 29, 7:18 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 42 min |
| May 29, 7:44 PM CDT | Tornado Warning | LUB | Briscoe, Hall | 61 min |
| May 29, 8:36 PM CDT | Tornado Warning | LUB | Childress | 54 min |
| May 29, 8:45 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 15 min |
| May 29, 9:11 PM CDT | Tornado Warning | LUB | Cottle | 34 min |
| May 29, 9:45 PM CDT | Tornado Warning | LUB | Cottle | 15 min |
| May 29, 9:48 PM CDT | Severe Thunderstorm Warning | LUB | Childress | 12 min |
| May 30, 6:28 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.